MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA XT CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA XT CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number D314TRM
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id 6947m62 lead, implanted: (b)(6) 2013, 419688 lead, implanted: (b)(6) 2013.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the device had reached elective replacement indicator (eri).During procedure to remove the device, the doctor was unable to engage the wrench in the set screw to loosen and remove right ventricular (rv) lead.Multiple techniques tried to engage the set screw but was unsuccessful, silicone grommet was removed to visualize set screw.Set screw fell out of the device at that point and rv lead was removed.Upon removing leads from the old device and inserting into the new device, the doctor again had problems with the set screws.The physician was advised to insert the wrench first and then insert the leads, to align wrench perpendicular and leads in past the screw.The physician was able to tighten and hear ratchet sound for rv lead but was not able to hear sounds for the other two leads.The physician performed tug test and leads did not pull out.Testing was completed, and all impedances and testing were comparable to previous device.The new device remains in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Returned product analysis was performed and no anomalies were found.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTECTA XT CRT-D
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7762760
Report Number3004209178-2018-17686
Device Sequence Number16570438
Product Code NIK
UDI-Device Identifier00613994714589
UDI-Public00613994714589
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/14/2013
Device Model NumberD314TRM
Device Catalogue NumberD314TRM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/16/2018
08/08/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date08/16/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5086MRI52 LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;